Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What causes headache and swelling in my fingers after using nicotine inhaler?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I quit smoking, after 34 years, on Nov 5. 2013. About 9 days ago, we thought it was my withdrawal, was making me unnaturally emotional, depressed, and very angry. My husband convinced me to use a nicotine inhaler. I only used one 4 mg cartridge per 24 hour period. I did that and now I'm waking up with fingers swelled (lately swelling not dissapating), extreme headaches after exertion (and numbness and tingling in head, fingers, toes, arms - all after exertion). Most of all this all started yesterday. I had a cat scan at critical care place and ekg. Both normal. Any direction to follow that you recommend?
Posted Sat, 1 Feb 2014 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Can be due to Vitamin B 12 deficiency. Detailed Answer: Hello, Thanks for trusting us with your health concern. The sudden headache and swelling of the fingers with numbness could be due to Vitamin B 12 deficiency compression of the nerve roots due to carpal tunnel syndrome anxiety and stress. most of the times such symptoms are short lasting and are self limiting. You can take a mild over the counter pain killer like acetaminophen for headache. Starting with Vitamin B 12 supplements will also be helpful. Do decrease your salt intake also. In case the symptoms are persistent or are associated with blue discoloration of the finger tips then do consult your physician immediately. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor